Alert archive / California / Frost Advisories in 2008

Frost Advisory 4, NWS San Diego, CA

December 20, 2008Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this frost advisory at Dec 20, 2008, 5:30 PM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2008, 5:30 PM PST (01:30 UTC)
Expired
Dec 21, 2008, 8:00 AM PST
In force
15 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 1.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 210130
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
530 PM PST SAT DEC 20 2008

...FROST ADVISORY TONIGHT FOR THE INLAND VALLEYS AND LOWER
DESERTS...

CAZ048-050-061-062-211600-
/O.NEW.KSGX.FR.Y.0004.081221T0130Z-081221T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
530 PM PST SAT DEC 20 2008

...FROST ADVISORY IN EFFECT UNTIL 8 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST SUNDAY. 

CLEAR SKIES AND LIGHT WINDS WILL RESULT IN ANOTHER COLD NIGHT
ACROSS SOUTHERN CALIFORNIA. LOW TEMPERATURES TONIGHT WILL FALL TO
BETWEEN 28 AND 35 IN WIND SHELTERED INLAND VALLEYS AND LOWER
DESERTS.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

MOEDE
1 follow-up statement
000 
WWUS76 KSGX 211541
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
741 AM PST SUN DEC 21 2008

CAZ048-050-061-062-211645-
/O.EXP.KSGX.FR.Y.0004.000000T0000Z-081221T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
741 AM PST SUN DEC 21 2008

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM PST THIS
MORNING.

TEMPERATURES ARE RISING AND THE FROST IS DISSIPATING.

$$

PG

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 20, 2:00 PM PST, 3 hours 30 minutes earlier.

Area forecast discussion, Dec 20, 2:00 PM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST SAT DEC 20 2008

.SYNOPSIS...DRY NORTHWEST FLOW ALOFT WILL CONTINUE DRY AND COOL
WEATHER THROUGH SUNDAY. A STORM APPROACHING FROM THE NORTHWEST WILL
LIKELY BRING RAIN AND MOUNTAIN SNOW MONDAY INTO TUESDAY. ANOTHER
STORM COULD BRING MORE SHOWERS WEDNESDAY INTO FRIDAY. LOCAL GUSTY
WINDS WILL ACCOMPANY THESE STORMS...ESPECIALLY IN THE MOUNTAINS AND
DESERTS. CONTINUED COOL WEATHER THROUGH NEXT WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

UNDER MOSTLY CLEAR SKIES THIS AFTERNOON...SFC PRESSURE GRADIENTS
REMAIN WEAK BUT ARE TRENDING OFFSHORE.

COOL DRY NORTHWEST FLOW WILL CONTINUE ALOFT THROUGH SUNDAY. MAX
TEMPS ABOUT 5 TO 10 DEGREES BELOW SEASONAL AVERAGES WILL INCREASE A
LITTLE SUNDAY AS LOCAL HEIGHTS RISE. A STORM APPROACHING FROM THE
GULF OF ALASKA WILL BRING INCREASING CLOUDINESS LATE SUNDAY WITH
PRECIP BECOMING LIKELY MONDAY. SHOWERS WILL LINGER INTO TUESDAY.
MOST OF THE COLD AIR WILL INITIALLY REMAIN TO THE NE WITH THE SNOW
LEVELS LOWERING TO BETWEEN 5500 AND 6500 FT MONDAY THEN THE COLD AIR
MOVES INTO SOCAL...LOWERING SNOW LEVELS TO AROUND 4000 FT TUESDAY IN
THE NORTHERN MTNS AND AROUND 4500 FEET IN THE SAN DIEGO MTNS.
RAINFALL TOTALS SHOULD RANGE FROM ABOUT HALF AN INCH TO THREE
QUARTER OF AN INCH W OF THE MOUNTAINS WITH A LITTLE OVER AN INCH ON
THE W FACING MOUNTAIN SLOPES. SNOW ACCUMULATIONS OF UP TO 8 INCHES
WILL BE POSSIBLE AT THE HIGHER ELEVATIONS OF THE SAN BERNARDINO
COUNTY MOUNTAINS WITH UP TO ABOUT 4 INCHES IN THE RIVERSIDE
MOUNTAINS AND AN INCH OR TWO IN THE SAN DIEGO MOUNTAINS. GUSTY WINDS
WILL ACCOMPANY THIS SYSTEM...MAINLY LATE MONDAY AFTERNOON INTO
TUESDAY IN THE MOUNTAINS AND DESERTS.

ANOTHER LOW WILL DROP S OFF THE COAST AND MOVE THROUGH LATE
WEDNESDAY...ALTHOUGH THE EXACT TRACK AND TIMING OF THIS SYSTEM
REMAINS UNCERTAIN. THE HEAVIEST PRECIP SHOULD BE WEDNESDAY NIGHT
WITH SNOW LEVELS 4000-5000 FT WITH LOCAL GUSTY WINDS. MOIST CYCLONIC
FLOW ALOFT WILL CONTINUE TO BRING A CHANCE OF SHOWERS INTO FRIDAY.
TEMPS WILL REMAIN WELL BELOW SEASONAL AVERAGES.

&&

.AVIATION...
202130Z...TONIGHT INTO SUNDAY MOSTLY CLEAR SKIES AND VISIBILITIES
UNRESTRICTED...EXCEPT FROM 12Z TIL ABOUT 18Z A FEW LOW CLOUDS NEAR
THE COAST BASED NEAR 600 FEET MSL WITH TOPS TO AROUND 1000 FEET
MSL...AND SOME PATCHY RADIATION FOG IN THE VALLEYS.

ON MONDAY MORNING A COLD FRONT IS EXPECTED WITH HIGHER TERRAIN
OBSCURED IN CLOUDS AND SHOWERS. LOCALLY STRONG UP AND DOWNDRAFTS IN
THE VICINITY OF ROUGH TERRAIN.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

EXTENDED HYDROLOGIC FORECAST. SEE LAXESFSGX.

&&

PUBLIC...PG
AVIATION...SMALL
Hazardous weather outlook, Dec 20, 10:00 AM PST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PST SAT DEC 20 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-210000-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1000 AM PST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UNSETTLED WEATHER WITH A COUPLE OF STORMS MOVING THROUGH. THE FIRST
WILL LIKELY BRING RAIN AND MOUNTAIN SNOW MONDAY INTO TUESDAY.
ANOTHER STORM COULD BRING MORE SHOWERS WEDNESDAY INTO FRIDAY. LOCAL
STRONG GUSTY WINDS WILL ACCOMPANY THESE SYSTEMS...ESPECIALLY IN THE
MOUNTAINS AND DESERTS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

PG

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 1:05 PM PSTWind AdvisorySGXRiverside, San Bernardino, San Diego38 hr
Dec 21, 1:52 PM PSTWinter Storm WatchSGXRiverside, San Bernardino, San Diego14 hr

Nearby

Frost Advisories in California, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.